Friday, July 13, 2007

+334 Steroids and Prograf increase

The steroids are up to 1.5 ml/once/day

Prograf level was 3.9 (which is low) so the new dose is 3ml/twice/day.

Hopefully, this will take care of the skin GVHD. Once it's under control, we will taper the Prograf first. Give us about 3 weeks.

My current concern is that many years using steroids damage the adrenal gland. Some people are on steroids for the rest of their lives because the adrenal gland does not produce cortisol anymore.

He is doing great otherwise. Eating and drinking well. Since the steroids were increased, I expect we will start to have some extreme attitude problems in the days to come. His vocabulary and critical thinking skills have greatly increased in the past 2 weeks. I'm still breastfeeding which I enjoy some days and other days feel drained.

Thanks for checking in on us!

3 comments:

Anonymous said...

Aimee,

Agggggh. Steroids suck!!!! Do not start worrying about the long term side effects now. You cannot do anything about them. I know it is good advice that is hard to follow. We are thinking of you often.

Amy

Anonymous said...

Hang in there.
Hopefully tomorrow the sun will shine again.
Just try and focus on the positive - David is sill here and he can laugh and play...
(ii know it's easier said than done)
Thinking of you,
Belinda

Andrea Marley said...

Hi, Aimee!

Just checking in on David. I hope the skin GVHD improves quickly so you can taper the Prograf and steroids soon!

So glad to hear he is eating and drinking well, and it doesn't surprise me that his vocab and critical thinking is improving a lot! He's one smart little cookie!!

I can really relate to your feelings about breastfeeding! Hang in there!! ; )

I hope I'll get to see you tonight at Mom's Night Out! You sure deserve one!!

Love,
Andrea Marley